Heart Disease Community
Pacemaker+heart medication, okay to take pain killers?
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pacemaker+heart medication, okay to take pain killers?

My 23 year old boyfriend had a pacemaker put in a few years ago for a heart problem.  He is on the heart medication Betapace and another type that I can't remember at this moment that lowers his blood pressure.  He's been taking Ibuprofen 600 mg for some leg pain which HIS doctor has told him is safe, but he thinks that it made him faint the other day while at work.  I know this is a bit of a complicated situation but I'm just wondering if anyone out there has any answers as to if taking any type of pain killer is harmful to him.  Just looking for a second opinion, thanks.  
Related Discussions
3 Comments Post a Comment
Blank
176495_tn?1301284012
I'm a 56 year old male who just had a pacemaker installed yesterday.  I was given percocet for pain, and the doctor is aware of my ongoing back problems and indicated
in the instructions that I could continue to use vicodin as required for my back pain.

I'd get your bf to his cardiologies ASAP.


Jim
Blank
Avatar_f_tn
Go to one of the pharmacies at Walmart or Walgreens etc.  Walgreens has a window for "patients consultations" tell them exactly what you told us here.  Pharmacists sometimes know more about side effects/interactions with meds than the doctors do, believe me.
Blank
Avatar_f_tn
I have a pacemaker and am taking 800mg Motrin for back pain and have no problems, I am 33 and the only thing that my cardio said about painkillers was to not take asprin because for me it would thin the blood to much. If your boyfreind passed out I would have to think that it has to do with the pacemaker not working properly and not the motrin. I suggest that your boyfreind call and talk to the cardio and the pm tech; it sounds like he may need some adjustment to the pm.
Good Luck!
Christy:)
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
Occupant
IL
612551_tn?1247839157
Blank
Jerry_NJ
NJ
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
4 hrs ago
17568_tn?1393094935
Blank
Cindy commented on Magnum's status
5 hrs ago
Avatar_f_tn
Blank
ejoli commented on can-do-man's status
10 hrs ago
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
Occupant
IL
612551_tn?1247839157
Blank
Jerry_NJ
NJ